Alert archive / Mississippi / River Flood Warnings in 2013
River Flood Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jan 1, 2013, 9:47 AM CST for Monroe County, Mississippi. It took effect at Jan 1, 2013, 10:07 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2013, 9:47 AM CST (15:47 UTC)
- In effect from
- Jan 1, 2013, 10:07 PM CST
- Expired
- Jan 2, 2013, 8:41 AM CST
- In force
- 11 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bigbee (BGBM6).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:54 AM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Jan 1, 5:54 AM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 554 AM CST TUE JAN 1 2013 .UPDATE... UPDATED FOR AVIATION. && .PREV DISCUSSION... /ISSUED 325 AM CST TUE JAN 1 2013/ DISCUSSION... RAIN CONTINUES ACROSS A LARGE PORTION OF THE MIDSOUTH...MAINLY ALONG THE SOUTH OF THE INTERSTATE 40 CORRIDOR. PATCHY FOG IS ALSO WIDESPREAD ACROSS THE REGION. RAIN ALONG WITH FOG HAS RESULTED IN VISIBILITY BELOW 1 MILE AT TIMES. TEMPERATURES EARLY THIS MORNING RANGE FROM THE MIDDLE 30S TO MIDDLE 40S ACROSS MOST OF THE AREA. ABUNDANT MOISTURE AND WIDESPREAD CLOUD COVER ACROSS THE REGION SHOULD PREVENT TEMPERATURES FROM FALLING MUCH MORE THIS MORNING RESULTING IN LOWS GENERALLY IN THE 35-40 DEGREE RANGE...SLIGHTLY WARMER IN NORTH MISSISSIPPI. TODAY...WE WILL REMAIN UNDER STRONG SOUTHWEST FLOW WITH A COLD FRONT DRAPED FROM MIDDLE TENNESSEE ACROSS NORTH MISSISSIPPI INTO SOUTHEAST ARKANSAS. UPPER LEVEL STEERING FLOW WILL REMAIN NEARLY PARALLEL TO THE FRONT...SO IT IS NOT EXPECTED TO MAKE A LOT OF SOUTHWARD PROGRESS TODAY. SURFACE WINDS REMAIN FROM THE SOUTHEAST ACROSS MUCH OF NORTH MISSISSIPPI AND WEST TENNESSEE KEEPING A STEADY SUPPLY OF MOISTURE OVERRUNNING THE SURFACE FRONT. THE HRRR MODEL AND THE GFS BOTH INDICATE AN UPPER LEVEL IMPULSE WILL MOVE THROUGH THE SOUTHWEST FLOW TODAY RESULTING IN A NORTHWEST SURGE/REDEVELOPMENT OF SHOWERS TO THE NORTH AND WEST OF THE CURRENT PRECIPITATION. THEREFORE...DESPITE RADAR TRENDS WILL HOLD ONTO AT LEAST CHANCE POPS FOR MUCH OF THE MIDSOUTH EAST OF THE MISSISSIPPI RIVER. RAINFALL TOTALS MIGHT REACH TWO THIRDS OF AN INCH IN PORTIONS OF NORTHEAST MISSISSIPPI. FARTHER WEST...CONDITIONS WILL PROBABLY REMAIN DRY AS HIGH PRESSURE BUILDS IN FROM THE SOUTHERN PLANS. THE PATTERN OVER THE NEXT 7 DAYS DOES NOT LOOK QUITE AS ACTIVE AS WE HAVE SEEN FOR THE PAST WEEK OR SO. SURFACE HIGH PRESSURE LOOKS TO KEEP CONDITIONS DRY FOR THE REMAINDER OF THE WORK WEEK INTO THE WEEKEND. AFTER TODAY...NORTHERLY FLOW WILL KEEP MOISTURE LEVELS LOW ACROSS THE MIDSOUTH. WE WILL SEE A HIGHLY AMPLIFIED...POSITIVELY TILTED SHORTWAVE DIVE OUT OF THE PLAINS AND TRAVERSE THE MIDSOUTH AFTER MIDWEEK. HOWEVER WITH THE LACK OF MOISTURE...WE PROBABLY WON'T SEE MUCH MORE THAN A SLIGHT INCREASE IN CLOUD COVER. TEMPERATURES WILL BE COLD FOR THE UPCOMING 7 DAYS...LIKELY AVERAGING 3-5 DEGREES BELOW NORMAL. THE COLDEST READINGS WILL LIKELY OCCUR WEDNESDAY THROUGH SATURDAY MORNING...WITH A GRADUAL WARMING TREND THIS WEEKEND INTO EARLY NEXT WEEK. && .AVIATION... 12Z TAFS 11Z SURFACE MAP SHOWED IFR/LIFR CONDITIONS ACROSS THE MIDSOUTH...EXTENDING TO THE NORTHWEST...INTO SOUTHERN MO. STRATIFORM RAIN WAS OCCURING ALONG AND SOUTH OF A MEM/MKL LINE. CONDITIONS WILL BE SLOW TO IMPROVE ACROSS THE MIDSOUTH TODAY... WITH A PERSISTENT AND MOIST LOW LEVEL THERMAL INVERSION. CIGS WILL GRADUALLY INCREASE BY LATE AFTERNOON...AS THE DEPTH OF DRIER POST FRONTAL AIR INCREASES. RAIN SHOULD CLEAR TUP THIS EVENING. SOME UNCERTAINTY AS TO WHERE THE BACK EDGE OF MVFR CIGS WILL EXTEND NEAR THE LATE EVENING MEM CARGO ARRIVAL PUSH. FOR NOW... HAVE GONE SLIGHTLY OPTIMISTIC FOR THE 12Z TAFS... BUT LATER TAFS MAY HAVE TO HOLD MVFR CIGS WELL INTO THE OVERNIGHT FOR MEM...IF THE MORE PESSIMISTIC GFS LAMP GUIDANCE IS CORRECT. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 45 28 42 30 / 50 10 10 10 MKL 44 24 40 26 / 70 10 10 0 JBR 39 22 37 26 / 10 10 0 0 TUP 50 29 44 31 / 90 30 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jan 1, 4:59 AM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 459 AM CST TUE JAN 1 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021300- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 459 AM CST TUE JAN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 9:50 AM CST | River Flood Warning | MEG | Lowndes, Monroe | 5 days |
Nearby
River Flood Warnings in Mississippi, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.